Log in
Anticoagulation UK
2,632 members972 posts

Pulmonary Embolisms and HRT

I was diagnosed with multiple bilateral PE 4 weeks ago and I am currently taking Wafarin but my INR is still up and down, which we are working on. However the thing that is really stressing me out is I have been told to stop my HRT. I know I should be grateful I am alive and well, but I am dreading the side effects of being off HRT. Has anyone had similar and how did you manage. Any comments welcome. Best wishes.

7 Replies
oldestnewest

Take a look at the sticky blood site on here, some of the symptoms you are experiencing maybe due to that condition.

Reply

Thank you 😊

Reply

Being on HRT is linked to an increased clotting risk, hence your doctors' recommendation that you stop it after multiple PEs. If you still need HRT because of menopausal symptoms, you might get away with a skin patch, as the risk of clotting with transdermal HRT is less than with pills. Something to discuss with your doctor anyway.

Reply

Thank you tjwizard that might be worth looking at. 😊

Reply

Hi there. Same here. I was wondering how you have got on since this post. My doctor never told me it was the pharmacist who told me they’d make me stop. I was terrified of extra symptoms during the first month of it all so what I did was cut my tablet in half then half again and stopped over a month. I’m hoping as all the symptoms are mixed together it will all improve with time. Night sweats were waking me up but have eased. I’m only six weeks in so far, so hopefully I won’t have rebound symptoms in the forthcoming months. Good luck xxx

Reply

Hi SuPhil, I had to stop immediately as the Consultant insisted so I wasn't able to reduce the dose gradually which I would have preferred. The Consultant Hematologist suggested I have a chat with my GP and avoid anything with Estrogen. My GP put me on Provera which is progesterone only. For the first month I had to take 3x10 mg per day and now I am into my second month I have to drop to 2 x 10 mg per day, eventually just getting to one 10 mg tablet a day. I haven't read too much into Provera or any side effects because I don't want to make them happen lol. Up to now I'm good thanks, no mood swings, flushes, etc in fact all normal for now, fingers crossed. I hope you do well too, take care.

Reply

Always a good idea to speak to your local pharmacist, who may have some useful advice for you on this.

1 like
Reply

You may also like...